Author Topic: Phobias  (Read 1648 times)

[Buddie]

Phobias
« on: June 07, 2009, 08:31:00 pm »
When taking the pill, i notice i had a phobia of trains. Then i had anxiety when going to my mom's house. After the withdrawal, i have a  hard time going to the store. It is crammed full of people, and i feel sick to the stomach. Do these phobias eventually go away? Anything that helps?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #1 on: June 07, 2009, 09:10:51 pm »
Hi cborey,

Yes, anxieties are common during and after tapering. Even while taking them, since there is usually some tolerence going on. They will likely subside with time, especially if they only developed during your benzo use.   :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #2 on: June 07, 2009, 10:33:14 pm »
The real question is: did you have these phobias PRIOR to being on the meds.

If so, you might want to look into CBT and exposure therapy so you can learn how to better manage these phobias.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #3 on: June 08, 2009, 01:26:27 am »
Hey cborey,

I had agoraphobia pretty bad while tapering.  Since I've finished my taper, I've had less and less of it.   Unless you have something deeper than just benzo phobias, I wouldn't worry about it.  I am so proud of myself each time I make it to Wal Mart and home with no problems.  To some it sounds stupid, but when you'd rather sit and cry than go somewhere, stupid or not it's how you feel.

Just take it one day at a time, and try each day to do something outside of the house even if it's in your yard.  When I have good days I take advantage of it and do what I need to.  If I have one of "those days", I just accept it and stay home.  Now I'm to the point of wanting to go out again most of the time.  Those days of not wanting to be around anyone, or not wanting to go anywhere will be gone before you know it.  When I get those sick to my stomach feelings while out, I just keep telling myself how dumb it is to freak out over something I've done all my life.  Sometimes it helps, sometimes it doesn't!    :laugh:

From what I'm experiencing so far, yes it does get better!    :)




Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #4 on: June 08, 2009, 02:06:43 am »
Yeah, I got this phobia thing when on the pills. Like i would be going to my mom's, and i would have a panic attack on the train. The next time, i focus on God's word, but when i met my mom, i had a serve panic attack. I have been off it since wednesday, and this is the first time i had it in  stores. i felt dizzy and cramped, and when going to the bus today my forehead started to feel heavy and i had a hard time breathing.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #5 on: June 08, 2009, 02:28:22 am »
Yeah, I got this phobia thing when on the pills. Like i would be going to my mom's, and i would have a panic attack on the train. The next time, i focus on God's word, but when i met my mom, i had a serve panic attack. I have been off it since wednesday, and this is the first time i had it in  stores. i felt dizzy and cramped, and when going to the bus today my forehead started to feel heavy and i had a hard time breathing.

God's word will get you through alot.  That's why I like the quote I have on my profile, and think about it often.    :thumbsup:

If this is the first of the agoraphobia for you, just try to accept it like all of the other things that come and go.  Nothing about it will hurt you, but it's very inconvenient.  I'm a home body anyway, so it works out good for me.   :sneaky:   I never could have worked through all of this.  I'm clueless as to how anyone can.  If you don't have to work, go with the flow.  If you do have to work, try working on some of the techniques suggested for anxiety.  At least if you can force yourself out, you'll have something under your belt to deal with any anxiety that will try to come out.  Either way, it's good stuff to know since benzo bingo is so unpredictable!

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #6 on: June 11, 2009, 11:43:40 pm »
Just thought Id explain that the reason you feel dizzy etc is because your central nerv0us system cannot cope with all the stimuli going in when fragile time.  Hence its like overload and sometimes it blows a curcuit!  Just got to keep going when it is ok and sit tight when not.  Everyone says it eventually settles - yet to see it but holding out for it!
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Phobias
« Reply #7 on: June 18, 2009, 06:13:13 pm »
Hi Cborey:

I developed phobias while on Klonopin and as I'm coming off of it.  It seems to be very "normal" from what I've read in other people's posts.  I'm the opposite of LadyH, though, in that I can't stand to be at home and need to be with someone most of the time.  I wasn't like this before, and I have a hard time believing now that I was any different, but I was and have developed some other very nasty phobias that were NOT there before.  It stands to reason it's the drug and the tapering.  If you did not have these before, rest assured it's the drug and the w/d s/x that are causing the phobias.  And I too believe in God's word and His promises, and the fact that without Him, I could never make it through the day!  Keep pressing on, my friend.  He will carry you through to the other side and you will see healing.

Jan
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.